How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask 911DOC Your Own Question
911DOC
911DOC, Board Certified Dr.
Category: Medical
Satisfied Customers: 5094
Experience:  Emergency Medicine Physician
19155615
Type Your Medical Question Here...
911DOC is online now
A new question is answered every 9 seconds

does the pill worsen depression because I have been on marvelon

This answer was rated:

does the pill worsen depression because I have been on marvelon well now starting the second month and my depression seems to be getting worse, I am on 150mg wellbutrinxl now , I also have a son with schizophrenia which is difficult to deal with so I am not sure which is causing the worsening effects. I am 48 . I decided to take the pill because I was starting to have very heavy periods.

911DOC :

Hello,

911DOC :

sorry to hear about your difficulties

911DOC :

I went to the Marvelon site and looked up side effects

911DOC :

If you will follow the link down under the heading "4. Marvelon can make some illnesses worse."

911DOC :

you will see that in some cases, Marvelon can exacerbate depression.

911DOC :

certainly worth talking with your provider about this issue

911DOC :

As worsening depression might not be worth the trade for decreased bleeding

911DOC :

and as far as that goes, at age 48 with increased bleeding

911DOC :

your doctor should look at you for the possibility that you have FIBROIDS,

911DOC :

as these benign growths are a common cause of increased bleeding in women near menopause

911DOC :

Also, it is always important near menopause for women to have a good pelvic exam for this problem, and possibly even a uterine biopsy, to rule out endometrial cancer. Before you get all worried.... this is very unlikely, but if your doctor has simply given you this medicine without thinking of these issues then you need to address them with him/her.

911DOC :

in short, it may be that the Marvelon has worsened your depression.

911DOC :

you need to speak with your doctor about this and address the possibility of fibroids and even ask about the need for further evaluation to rule out the remote possibility of endometrial cancer.

911DOC :

fibroids are common, endometrial cancer is not, but needs to be considered.

911DOC :

I hope your situation improves very soon.

911DOC :

If you have further questions for me simply type them in the box below.

911DOC :

Positive feedback always appreciated.

911DOC :

Best

911DOC and 5 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

no I had a small fibroid removed on august 8 and endormetrial cancer has been ruled out because they took a biopsy. but maybe my worsening feelings are from the hormones in the pill....

it is certainly possible. I am glad your workup regarding the bleeding is complete. As Marvelon states in its warnings, this pill CAN worsen depression in some patients so speaking with your doctor about this is of paramount importance.

 

best